Venlafaxine and Risk of Upper Gastrointestinal Bleeding in Elderly Depression

Author(s): Lucio Ghio, Serena Puppo, Andrea Presta.

Journal Name: Current Drug Safety

Volume 7 , Issue 5 , 2012

Submit Manuscript
Submit Proposal

Abstract:

In the past 10 years there has been an emphasis on the risk of upper gastrointestinal bleeding in patients taking SSRI antidepressants. Few studies have concurrently examined the possible risk of traditional antidepressants or atypical antidepressants such as venlafaxine, classified as a serotonin-norepinephrine reuptake inhibitor. In order to promote debate about possible risk of upper gastrointestinal bleeding in elderly patients taking antidepressants different from SSRIs, we report a case of venlafaxine-induced upper gastrointestinal bleeding in a 84 years old woman. Discussion about safer drugs and protective factors is provided.

Keywords: Antidepressant, adverse effect, elderly, prescribing practice, upper gastrointestinal bleeding, venlafaxine, depression, SSRI, SNRI, safety profile, elderly

Rights & PermissionsPrintExport Cite as


Article Details

VOLUME: 7
ISSUE: 5
Year: 2012
Page: [389 - 390]
Pages: 2
DOI: 10.2174/1574886311207050012
Price: $58

Article Metrics

PDF: 25